Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
167 Doctors are Online

Suffering from psychogenic ED. No proper erection if cialis 10 mg is not taken. Should I be worried?

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 2001
Answered : 13055 Questions
Question
Hi
I am suffering from Psychogenic ED(Performance Anxiety ED). I am 30 Years old male and i dont have any history of Cardiac disease in my family.I am using Cialis 10 mg and it works well. But without cialis i dont get proper erections. I want to use it for the lifetime so that i can get rid of this problem. Is it ok,to use Cialis 10mg for long term ? Please let me know,if any risks associated.I would like to mention that i would love to take Cialis 10mg rather than living a miserable life. Awaiting your reply.
Posted Tue, 4 Sep 2012 in Erectile Dysfunction
 
 
Answered by Dr. Michelle Gibson James 41 minutes later
Hi

ED is a common problem, in some age groups the prevalence can reach up to 50%.
It can be caused by psychological, endocrine (hormonal), neurological, vascular issues.
Cialis is one of the medications that is commonly used to treat ED, it increases the amount of a particular chemical which allows for increased blood flow to the penis. Its effects can last up to 36 hours.

Its use is restricted in the presence of severe kidney or liver disease and it is contraindicated to use with nitrates.

Cialis is not addictive and if used for ED caused by performance anxiety may actually improve confidence to resolve problem.
At present there are no known problems with the long term use of cialis and you can continue it.

You should consider visiting your doctor to ensure that you do not have any issues with your kidneys or liver that may affect using the medication.

I hope this information helps, feel free to ask any other questions
Above answer was peer-reviewed by
 
Follow-up: Suffering from psychogenic ED. No proper erection if cialis 10 mg is not taken. Should I be worried? 1 hour later
Ok. Doctor that's a big relief . I'll continue the usage of cialis for the long time until i am confident enough.

Apart from this ,as suggested by my physician i am continuing the cialis usage with L Arginine. I have heard that L Arginine usage is extremely good for kidneys,Heart and liver. Apart from this,it helps in ED. Whats your view on this?

Lastly,i read on the internet that the long term usage of cialis can cause blindness?
Please dont think that i am challenging your opinion. Would like to know your opinion on this? Hope you understand my concern.
 
 
Answered by Dr. Michelle Gibson James 20 minutes later
Hi, I appreciate your concern, it is understandable when contemplating the long term use of any medication.

Cialis like all medication has potential side effects but those that are generally seen are not differentiated between short and long term use. The side effects are generally divided into common, infrequent and rare and the possible effects on the eyesight is in the rare category.
It would be difficult to predict if during your or anybody's use of cialis they would experience any or all of the side effects.
If you notice that effect or any of the other possible complications you should consider speaking to you doctor.

In terms of the arginine, it is thought has alot of potential benefits. It has been used in ED (because it causes blood vessels to relax and improves flow), it is thought to improve blood flow to the heart and also have a positive effect on kidney funtion.

I hope this helps ,if unclear, feel free to ask any other questions
Above answer was peer-reviewed by
 
Follow-up: Suffering from psychogenic ED. No proper erection if cialis 10 mg is not taken. Should I be worried? 27 minutes later
Hi Doctor

Thanks for the reply. I havent seen any side effect .Neither headache,Low BP,Fatigue,nor nausea and not any kind of effect on my eyes. But just wanted to know has there been any single case of blindness with cialis yet? That would be satisfactory and releiving. I wont be asking any question further. Would close the discussion from my side.

Thanks for the quite and precise response.
 
 
Answered by Dr. Michelle Gibson James 1 hour later
Hi

Unfortunately yes, a company is usually required to conduct drug trials before a medication can be approved and the list of possible side effects is usually as a result of these trials and are the problems reported by the people used to test the drug.
Visual problems would have been one of the rarely reported side effects experienced by these persons.

Remember just because a side effect is possible, doesn't mean it will occur to you.

Hope this helps
Above answer was peer-reviewed by
 
Follow-up: Suffering from psychogenic ED. No proper erection if cialis 10 mg is not taken. Should I be worried? 26 minutes later
Ok. I think its worth taking the risk,since the side effect has been rare. but unfortunately that was my only biggest concern and reason behind asking for the long term cialis usage.

I do understand its not possible at all for you to provide me surity on the blindness issue. I do respect your response.

Anyways, would u still recommend me cialis or is there any other better alternative ?

Kindly take the long term drug usage into consideration.
 
 
Answered by Dr. Michelle Gibson James 5 hours later
Hi, apologise for the late reply

The treatment of ED involves addressing if possible the causative factors, the use of medication such as cialis or in some instances surgical care.
In your case, you stated that your ED was secondary to performance anxiety, so an alternative , if you wished to consider it , would be to see a doctor that specialised in issues related to sexual dysfunction- a sex therapist to see if it would be possible to resolve any of the psychological factors involved and therefore reduce the need for medication.

If this is not an option then the use of cialis is considered at this point to be safe treatment for ED in the absence of kidney disease,liver disease,genetic eye diseases,peyronie's disease (penis is deformed).
The drug was only approved for use in 2003 , so information on any problems that can occur over 10 period is not available as yet.

The other medications such as viagra work basically the same way but the difference is that the effect of cialis can be sustained over 36 hrs.

Hope this clarifies any problems, consider speaking to your doctor if any problems develop
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor